Louisiana, 2007

Lightning Strike in Louisiana, June 19, 2007

June 19, 2007 · NWS SHV · 1 event in 1 county or zone

Scattered strong thunderstorms developed across portions of northwest and north central Louisiana during the afternoon and evening hours of June 19th. These storms produced lightning which struck a home in Grant Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered strong thunderstorms developed across portions of northwest and north central Louisiana during the afternoon and evening hours of June 19th. These storms produced lightning which struck a home in Grant Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 1:32 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 19, 1:32 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT TUE JUN 19 2007

.DISCUSSION...

AREA RADARS AFTERNOON SEA BREEZE ACTIVITY HAS DEVELOPED OVER CENTRAL
LA...AND DESPITE CURRENT OBSERVATIONS AND LAPS ANALYSES INDICATING
SBCAPES OF 3500-4500 J/KG...CONVECTION IS STRUGGLING TO MAINTAIN
ITSELF.  THIS ACTIVITY SHOULD DIMINISH QUICKLY W/LOSS OF DIURNAL
HEATING.

OTHERWISE...UPPER LEVEL RIDGING IS ALREADY APPARENT VIA WATER VAPOR
IMAGERY...AND CENTERED OVER NM.  OVER THE NEXT FEW DAYS...MODELS
ADVERTISE WEAK PERTURBATIONS ROTATING AROUND THE PERIPHERY OF THE
RIDGE...FOR LOW-ORDER CHANCES OF CONVECTION EACH DAY.  OVER THE
WEEKEND THE RIDGE WILL BEGIN SHIFTING NORTHEAST TOWARD THE CENTRAL
PLAINS...LEAVING THE FOUR-STATE AREA HIGH AND DRY.  FORECAST
SOUNDINGS AND MODEL THICKNESSES CONTINUE TO SUGGEST OVERCUTTING
GUIDANCE NUMBERS BY A FEW DEGREES...AND WE/LL KEEP THINGS WARM.

&&

.AVIATION...

ISOLATED TO SCATTERED SHRA/TSRA ACROSS THE AIRPORTS THIS AFTERNOON
ARE EXPECTED TO GRADUALLY DISSIPATE AFTER 20/0100 UTC OR SO.  ONCE
THIS OCCURS...EXPECT MOSTLY VFR FLIGHT CATEGORIES AT AREA TERMINALS
AS UPPER RIDGING BUILDS OVER THE REGION FROM THE WEST.  UNTIL
THEN...MOSTLY VFR FLIGHT CATEGORIES COULD BE INTERMITTENTLY REDUCED
TO MVFR /OR EVEN LOWER/ IN THE VICINITY OF ANY SHRA/TSRA.  /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  95  73  97 /   0   0   0   0
MLU  75  92  68  96 /   0   0   0   0
DEQ  71  93  69  94 /   0   0   0   0
TXK  73  91  70  95 /   0   0   0   0
ELD  72  92  66  96 /   0   0   0   0
TYR  75  90  74  96 /   0  20  20   0
GGG  75  92  72  96 /   0  20  20   0
LFK  76  96  73  95 /   0  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

21/44
Hazardous weather outlook, Jun 19, 10:48 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT TUE JUN 19 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1148 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH
DAYTIME HEATING...MOST NUMEROUS ACROSS THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA...AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE
SLOWLY SINKS SOUTH AND EAST AWAY FROM THE AREA.  REMNANT OUTFLOW
BOUNDARIES FROM EARLIER STORMS...THE UPPER LEVEL DISTURBANCE ALOFT...
AND TEMPERATURES RISING TO THE UPPER 80S AND LOWER 90S AREAWIDE...
WILL CONTRIBUTE TO THE INCREASING INSTABILITY AND LIFT THIS
AFTERNOON...SUCH THAT SOME ISOLATED THUNDERSTORMS THAT DEVELOP COULD
BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT.  GIVEN THAT THE
AIR MASS REMAINS SATURATED AS WELL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHCENTRAL
LOUISIANA.  THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH SHORTLY
AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...MAY BE NEEDED THIS AFTERNOON ACROSS NORTHCENTRAL
LOUISIANA.

44

In the hours before

Local storm report, Jun 19, 11:17 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     HAYNESVILLE             32.97N 93.14W
06/18/2007                   CLAIBORNE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED.

&&

MBERRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Grant

When
June 19, 3:05 PM CST
Where
Grant County, Bentley
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
31.520, -92.500

Lightning struck a home in the town of Bentley, Louisiana. The structure suffered moderate damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38878.